MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD44A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported; the physician was implanting a 48mm gore® cardioform asd occluder, to close an atrial septal defect.The asd had a bald aortic rim.The defect balloon sized to 23-24 mm.The physician chose to try the 48mm device first because of the bald rim.The device was attempted with the use of a mullins sheath.After multiple attempts with the device slipping off the aortic rim, the physician tried to use a 44 mm gore® cardioform asd occluder.The 44mm device also prolapsed through the bald aortic rim.The next step was to curve the catheter outside the body and try again.Before the device was inserted again, a pericardial effusion was noted, and the patient was treated with a pericardiocentesis.The effusion appeared to come from the free wall of the left atrium.An amplatzer device was implanted.The patient was doing well following the procedure.
 
Additional Manufacturer Narrative
Imaging review: in echo image 1, a gore cardioform asd occluder can be visualized.The device appears to be hugging the left atrial free wall and has slipped off the retroactive rim.It is unclear if the device is locked at this point but it is still attached to the catheter.The 44 mm device also prolapsed through the bald aortic rim.A pericardial effusion was noted, and the patient was treated with a pericardiocentesis.The effusion appeared to come from the free wall of the left atrium.An amplatzer device was implanted.With the limited images provided, it is unclear when the effusion might have happened.The patient was doing well following the procedure.Per the gore® cardioform asd occluder instruction for use, in the section "potential device ¿ or procedure-related adverse events".Adverse events associated with the use of the occluder may include, but are not limited to: significant pleural or pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25098593
Report Number2017233-2026-07465
Device Sequence Number17385615
Product Code MLV
UDI-Device Identifier00733132636518
UDI-Public(01)00733132636518(17)271215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASD44A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexFemale